question-icon

What causes red spots on neck and forehead after having Calcirol?

default
Posted on Sat, 23 May 2015
Question: Hiii

I am allergic to milk and my vitamin d is less .I am being suggested to take calcirol once a week for 12 weeks.I took medicine for 3 weeks.iweeks.i suddenly got a allergic reaction some red spots on neck forehead.is this because od medicine. please advice .i am really panicked
doctor
Answered by Dr. Divakara (1 hour later)
Brief Answer:
Not due to medicine.

Detailed Answer:
Hi

Greetings from Dr.Divakara. P
Thanks for posting your query.

If at all your were allergic to the medicine then it would have not taken 3 weeks to manifest, it would have happened after the first dose itself.

So very unlikely to be due to medicine.

It is something else that you have taken that has caused the reaction.It could be due to some other food or cosmetic products used . Kindly recollect what was unusual the day you had the reaction.

Hope this information was useful to you.
Any clarification feel free to ask.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara (27 minutes later)
Hii
I felt itching first day of dose. but it went away and even on second day.i dont use any coametic as my skin is sensitive. on the day of reaction the thing that I took was the supplement.
I am really worried as I get headaches in sun and how to cover up vitamin d.pd.please advice. my family is very conconservationve wont allow to eat non veg As I read fish has vitamin d.
doctor
Answered by Dr. Divakara (5 hours later)
Brief Answer:
Yes its medication allergy.

Detailed Answer:
HI

Thanks for the follow up .

This indicates that you are allergic to Vitamin D . But the severity of the reaction seems to be mild .

Hence I would recommend you to continue Vitamin D as the only other alternative is Vitamin D injection , in that case the risk of allergic reactions will be even more .

The other alternative is to try Alfacalcidol, this is also Vitamin D only but slightly different from Calcirol . Try it and see if you get and reactions for this also.

You can get exposed to sun by wearing a sunglasses ( which will prevent you from getting Headaches ). This will help you in increase your Vitamin D levels.

Hope this information was useful to you.
Any clarification feel free to ask.












Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara (18 hours later)
Hii
I had taken vitamin d before also it was not calcirol but some other capsule I dont remember which was that but my mother just told me that on the day I hot rashes she did dusting of house
is it possible that I got allergy due to a dust mitemitese as I took medicine in morning
if I go for other medicine how much dose should I take .my level is 10.

I am bit confused .mmany things are going in my mind cant say.i am just to afraid of these reactions as they come on my skin.
doctor
Answered by Dr. Divakara (1 hour later)
Brief Answer:
Unlikely to be dust allergy.

Detailed Answer:
HI

Its very unlikely to be dust as dust would be present always at home but you didn't had allergy on daily basis, so I think you are allergic to Calcirol only .

Just follow my previous advise.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes red spots on neck and forehead after having Calcirol?

Brief Answer: Not due to medicine. Detailed Answer: Hi Greetings from Dr.Divakara. P Thanks for posting your query. If at all your were allergic to the medicine then it would have not taken 3 weeks to manifest, it would have happened after the first dose itself. So very unlikely to be due to medicine. It is something else that you have taken that has caused the reaction.It could be due to some other food or cosmetic products used . Kindly recollect what was unusual the day you had the reaction. Hope this information was useful to you. Any clarification feel free to ask.